Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 12, 2015, 2:37 AM MST. It took effect at Nov 12, 2015, 5:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 2:37 AM MST (09:37 UTC)
- In effect from
- Nov 12, 2015, 5:00 PM MST
- Expired
- Nov 14, 2015, 3:00 AM MST
- In force
- 34 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWUS75 KTFX 120937 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 AM MST THU NOV 12 2015 MTZ009-048-122200- /O.UPG.KTFX.HW.A.0017.151113T0000Z-151114T1200Z/ /O.NEW.KTFX.HW.W.0018.151113T0000Z-151114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 237 AM MST THU NOV 12 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST AT 40 TO 50 MPH WITH GUSTS MOSTLY UP TO 70 MPH...BUT OCCASIONAL GUSTS TO 80 MPH POSSIBLE. * TIMING...A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN ALONG THE ROCKY MOUNTAINS...BRINGING POTENTIALLY DAMAGING WINDS TO THE ROCKY MOUNTAIN FRONT THURSDAY NIGHT THROUGH FRIDAY NIGHT. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS PASS AND IN THE BACK COUNTRY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
914 WWUS75 KTFX 122142 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MST THU NOV 12 2015 MTZ009-048-131100- /O.CON.KTFX.HW.W.0018.151113T0000Z-151114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 242 PM MST THU NOV 12 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * TIMING...A STRONG WESTERLY FLOW ALOFT WILL MIX DOWN ALONG THE ROCKY MOUNTAINS...BRINGING POTENTIALLY DAMAGING WINDS TO THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY NIGHT. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS PASS AND IN THE BACK COUNTRY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
677 WWUS75 KTFX 130918 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 218 AM MST FRI NOV 13 2015 MTZ010-132200- /O.EXA.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 218 AM MST FRI NOV 13 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...SOUTHWEST 35 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONG WESTERLY WINDS ALOFT WILL DESCEND THE EASTERN SLOPES OF THE ROCKY MOUNTAIN FRONT AND SPREAD INTO CENTRAL AND EASTERN GLACIER COUNTY FROM EARLY THIS MORNING THROUGH FRIDAY NIGHT. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-132200- /O.CON.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 218 AM MST FRI NOV 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * TIMING...STRONG WESTERLY WINDS ALOFT WILL MOVE ACROSS THE RIDGELINES AND DESCEND THE EASTERN SLOPES OF THE ROCKY MOUNTAIN FRONT...BRINGING POTENTIALLY DAMAGING WINDS FROM EARLY THIS MORNING THROUGH FRIDAY NIGHT. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES OVER MARIAS PASS AND IN THE BACK COUNTRY AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING ALONG THE ROCKY MOUNTAIN FRONT MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
038 WWUS75 KTFX 132138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST FRI NOV 13 2015 MTZ009-010-048-140600- /O.CON.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CUT BANK...CHOTEAU 238 PM MST FRI NOV 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 60 MPH. LOCATIONS PRONE TO STRONG WINDS ALONG THE ROCKY MOUNTAIN FRONT COULD SEE GUSTS AS HIGH AS 85 MPH. * TIMING...STRONG WESTERLY WINDS ALOFT WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$
501 WWUS75 KTFX 140526 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1026 PM MST FRI NOV 13 2015 MTZ010-140630- /O.CAN.KTFX.HW.W.0018.000000T0000Z-151114T0600Z/ EASTERN GLACIER- 1026 PM MST FRI NOV 13 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING FOR EASTERN GLACIER COUNTY. HIGH WIND GUSTS ARE NO LONGER OCCURRING IN THIS AREA. $$ MTZ009-048-141000- /O.EXT.KTFX.HW.W.0018.000000T0000Z-151114T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 1026 PM MST FRI NOV 13 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST SATURDAY... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * TIMING...STRONG WESTERLY WINDS WILL CONTINUE THROUGH EARLY SATURDAY MORNING. * IMPACTS...STRONG CROSS WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES AND THOSE TOWING TRAILERS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. DAMAGE TO BUILDINGS AND POWER LINES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. && $$
377 WWUS75 KTFX 140945 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 245 AM MST SAT NOV 14 2015 MTZ009-048-141045- /O.EXP.KTFX.HW.W.0018.000000T0000Z-151114T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 245 AM MST SAT NOV 14 2015 ...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 3 AM MST THIS MORNING... WINDS HAVE DECREASED ACROSS THE WARNING AREA. A FEW SITES, SUCH AS HEART BUTTE MAY SEE WIND GUSTS OF 50 MPH OR MORE FOR ANOTHER FEW HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 11, 10:45 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 11, 10:45 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 PM MST WED NOV 11 2015 UPDATED AVIATION SECTION .DISCUSSION... UPDATE FORTHCOMING. WATER VAPOR IMAGERY SHOWS UPPER TROF CONTINUING TO PUSH TO THE EAST. SCATTERED SNOW SHOWERS CONTINUE OVER THE ROCKY MOUNTAIN FRONT BUT ARE NOT MAKING MUCH PROGRESS SPREADING EAST ONTO THE PLAINS. HAVE DROPPED POPS FOR A PORTION OF NORTH CENTRAL MONTANA OVERNIGHT. WINDS HAVE DECREASED A LITTLE BUT BREEZY CONDITIONS WILL PERSIST THROUGH THE NIGHT WITH WINDS INCREASING AGAIN BY THURSDAY AFTERNOON. TEMPERATURES LOOK GOOD. && .AVIATION... UPDATED 0545Z. WEAK UPPER DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT. ISOLATED SNOW SHOWERS, MAINLY ALONG THE ROCKY MOUNTAIN FRONT WILL DECREASE BY MORNING. WEST WINDS HAVE DECREASED BUT WILL BECOME GUSTY AGAIN AFTER 18Z. THE STRONGEST WINDS WILL OCCUR ALONG THE ROCKY MOUNTAIN FRONT. VFR CONDITIONS PREVAIL. && .PREV DISCUSSION...ISSUED 331 PM MST WED NOV 11 2015 TONIGHT THROUGH FRIDAY...A SHORTWAVE TROUGH MOVING THROUGH THE AREA THIS AFTERNOON WILL CONTINUE THE GUSTY WESTERLY WINDS AND SCATTERED BANDS OF SNOW SHOWERS INTO EARLY THIS EVENING. CLOUDS AND SHOWERS WILL DECREASE FOR OVERNIGHT THROUGH THURSDAY AS THE SHORTWAVE EXITS THE AREA. THE WESTERLY WINDS WILL DECREASE SOMEWHAT OVERNIGHT, BUT THEY WILL BECOME GUSTY AGAIN THURSDAY AFTERNOON. A LARGER UPPER LEVEL TROUGH WILL MOVE SOUTH OUT OF THE GULF OF ALASKA AND ALONG THE CANADIAN COAST THROUGH FRIDAY. THIS WILL PUT THE FORECAST AREA UNDER A STRENGTHENING WESTERLY FLOW ALOFT WITH INCREASING PACIFIC MOISTURE FOR THURSDAY NIGHT THROUGH AT LEAST FRIDAY. ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 6500 FEET ALONG THE ROCKY MOUNTAIN FRONT, BUT THE LARGER IMPACT WILL BE THE WINDS. A STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT, WHICH MAY MIX DOWN 65+ KT 700 MB WINDS AT TIMES. HAVE THEREFORE ISSUED A HIGH WIND WATCH FOR THAT AREA FOR THE POTENTIAL OF SUSTAINED WINDS UP TO 50 MPH AND GUSTS UP TO 75 MPH. THE GRADIENT WILL REMAIN CLOSE TO THE ROCKY MOUNTAIN FRONT, WHICH WILL LIKELY PREVENT THE STRONG WINDS FROM MIXING DOWN TO THE SURFACE FARTHER EAST OUT ONTO THE PLAINS. A FEW GUSTS IN THE 45 TO 55 MPH RANGE ARE POSSIBLE THERE, ESPECIALLY FRIDAY AFTERNOON AND EVENING, BUT THEY WILL LIKELY BE TOO FEW TO WARRANT A HIGH WIND WATCH A THIS TIME. HOWEVER, THIS SITUATION WILL CONTINUE TO BE MONITORED FOR POTENTIAL EXPANSION OF THE WATCH. IN THE WAKE OF THE SHORTWAVE, TEMPERATURES WILL REMAIN A BIT BELOW NORMAL INTO THURSDAY, BUT THEY WILL WARM BACK ABOVE NORMAL WITH THE INCREASING WINDS INTO FRIDAY. COULSTON FRIDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD BEGINS WITH STRONG WEST FLOW ALOFT AHEAD OF A LOW PRESSURE TROF OVER THE EASTERN PACIFIC. MODELS ARE QUITE SIMILAR UNTIL BEGINNING TO DIVERGE SATURDAY NIGHT. THE GFS BECOMES A BIT QUICKER AND MOVES A WEAK TROF OVER THE WEST COAST. THE ECMWF, WITH A SHARPER TROF, IS SLOWER AND BRINGS THE TROF OVER THE WEST COAST SUNDAY...ABOUT 12 HOURS SLOWER. THE GEM IS SIMILAR TO THE ECMWF. DIFFERENCES IN THE TIMING OF THE ASSOCIATED COLD FRONTS IS EVEN GREATER WITH THE GFS BRINGING A COLD FRONT ACROSS THE ROCKIES EARLY SUNDAY MORNING AND THE ECMWF EARLY MONDAY MORNING. THE MODELS HAVE ALSO NOT BEEN CONSISTENT WITH THEMSELVES AND WILL CONTINUE WITH A BLEND FOR THIS PERIOD. HIGH PRESSURE WILL BE ALOFT AGAIN MONDAY WITH ANOTHER SYSTEM MOVING ONTO THE WEST COAST. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 26 38 32 48 / 20 0 10 10 CTB 21 34 29 48 / 20 0 10 10 HLN 27 41 29 46 / 30 0 0 10 BZN 21 35 23 41 / 40 10 0 10 WEY 12 25 18 32 / 50 10 10 20 DLN 18 32 22 38 / 40 10 0 10 HVR 22 40 26 53 / 20 0 10 10 LWT 25 39 28 52 / 20 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.